SLEEPING PILLS AND HEARTBURN

When there is an excess of acid in the stomach, some of it may be regurgitated back into the throat, thereby producing a strong acid taste in the mouth known as heartburn. When heartburn keeps one awake at night, Geriatrics (41#1:31) reports, taking a sleeping pill is not a safe thing to do.

The pill will overcome the insomnia, but it can also prevent a heartburn victim from waking up in response to the discomfort of the acid regurgitation. If acid is allowed to remain in the esophagus (the passageway through which food and drink descend from the throat to the stomach) for any length of time without being neutralized with milk or medication, it will erode the lining of the esophagus The entire thickness of the esophageal wall will become inflamed and go into spasms, a very painful condition known as reflux esoph-agitis. Without a sleeping pill, the victim is likely to be aroused by the discomfort of heartburn and to take steps to relieve it before it can do any harm.

*145\143\2*

Share and Enjoy:
  • Digg
  • Sphinn
  • del.icio.us
  • Facebook
  • LinkedIn
  • Reddit
  • StumbleUpon
  • Twitter
  • Yahoo! Bookmarks

RelatedPosts:

Leave a Comment

Please note: Comment moderation is enabled and may delay your comment. There is no need to resubmit your comment.